Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 47, NWS Jackson, KY

July 13, 2015Johnson County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 13, 2015, 12:51 AM EDT for Johnson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 12:51 AM EDT (04:51 UTC)
Expired
Jul 13, 2015, 3:45 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Johnson County, KY

The radar

The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1743 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WGUS53 KJKL 130451
FFWJKL
KYC115-130745-
/O.NEW.KJKL.FF.W.0047.150713T0451Z-150713T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1251 AM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 345 AM EDT
    
* AT 1250 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN SINCE MIDNIGHT. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NIPPA...GALEN...TUTOR KEY...STAMBAUGH...BOONS CAMP...CHESTNUT...
  OFFUTT...RIVER AND WHITEHOUSE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TWOMILE CREEK...
BROWNS FORK...BURNT CABIN BRANCH...HOME FORK...MARY BRANCH...TOMS
CREEK...SYCAMORE FORK...LICK CREEK AND GREASY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3783 8270 3783 8276 3790 8282 3791 8272
      3789 8267 3789 8266

$$

GEOGERIAN
1 follow-up statement
583 
WGUS73 KJKL 130515
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
115 AM EDT MON JUL 13 2015

KYC115-130745-
/O.CON.KJKL.FF.W.0047.000000T0000Z-150713T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-
115 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
EAST CENTRAL JOHNSON COUNTY...

AT 113 AM EDT...DOPPLER RADAR INDICATED THAT SLOW-MOVING 
THUNDERSTORMS HAD PRODUCED UP TO TWO INCHES OF RAINFALL ACROSS 
PORTIONS OF THE WARNED AREA IN LESS THAN AN HOUR. EXCESSIVE RUNOFF 
WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...PARTICULARLY IN LOW 
LYING AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NIPPA...GALEN...TUTOR KEY...STAMBAUGH...BOONS CAMP...CHESTNUT...
OFFUTT...RIVER AND WHITEHOUSE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TWOMILE CREEK...
BROWNS FORK...BURNT CABIN BRANCH...HOME FORK...MARY BRANCH...TOMS
CREEK...SYCAMORE FORK...LICK CREEK AND GREASY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3783 8270 3783 8276 3790 8282 3791 8272
      3789 8267 3789 8266

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 11:56 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 12, 11:56 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1156 PM EDT SUN JUL 12 2015

.UPDATE...
ISSUED AT 1155 PM EDT SUN JUL 12 2015

A FEW ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS
OF EASTERN KY...WITH MORE SCATTERED CONVECTION TO OUR
NE...EAST...AND SOUTHEAST. UNFORTUNATELY...THINGS CONTINUE TO BE
UNSETTLED TONIGHT...WITH VERY LITTLE CIN ACROSS THE EASTERN HALF
OF THE STATE AND AREAS EASTWARD...ABUNDANT MOISTURE CONVERGENCE AT
THE SURFACE...STRONG DIVERGENCE ALOFT...AND A LARGE STATIONARY
BOUNDARY LOCATED JUST TO OUR WEST. WHILE THERE IS NO DEFINED
THETA-E BOUNDARY ACROSS OUR CWA OR POINTS TO OUR EAST...THERE IS A
MESOLOW LOCATED JUST TO OUR NW /CORRELATING WITH A LARGER AREA OF
PRECIP HERE/...AND WEAK MESO BOUNDARY EXTENDING SOUTHWARD ACROSS
FAR EASTERN KY AND INTO VA AND EASTERN TN. AS SUCH...EXPECT SCT
SHOWERS AND THUNDERSTORMS TO CONTINUE TO POP UP ACROSS NE AND FAR
EASTERN KY DURING THE OVERNIGHT HOURS SO LONG AS THIS BOUNDARY
REMAINS IN PLACE. WILL KEEP WITH SCATTERED MENTION THROUGH MUCH OF
THE NIGHT TO ACCOUNT FOR THIS. MEANWHILE...SHOWER AND THUNDERSTORM
CHANCES WILL CONTINUE TO DIMINISH TO THE SLIGHT CHANCE RANGE FOR
AREAS IN THE SOUTHWEST PORTION OF THE CWA...AWAY FROM THE
INFLUENCE OF THIS MESOSCALE BOUNDARY. GIVEN THE OVERALL OTHER
FACTORS AT PLAY THAT WERE MENTIONED ABOVE...DON/T HAVE CONFIDENCE
ENOUGH TO REDUCE POPS TO BELOW SLIGHT CHANCES IN THIS LOCATION.

UPDATE ISSUED AT 800 PM EDT SUN JUL 12 2015

ISOLATED TO SCATTERED STORMS CONTINUE ACROSS THE CWA...ESPECIALLY
ACROSS THE NORTHERN HALF. DIDN/T REALLY MAKE TOO MANY CHANGES TO
THE ONGOING FORECAST. LOADED IN SOME OF THE LATEST HI RES DATA
INTO THE POPS THROUGH THE FIRST HALF OF THE NIGHT /MAINLY THE HRRR
AND NAM12 WHICH SEEM TO BE INITIALIZING THE BEST/ TO MAKE SURE
THE LATEST DATA WAS INCLUDED IN OUR FORECAST. ALSO UPDATED THE
NEAR TERM GRIDS TO INCLUDE THE LATEST OBSERVATIONAL DATA FOR
TEMPS...DEW POINTS...AND WINDS.

ONGOING STORMS WILL CONTINUE TO DROP SOUTH AND LOSE STRENGTH
THROUGHOUT THE EVENING AS WE LOSE DAYTIME HEATING. HOWEVER...SOME
ISOLATED TO SCT ACTIVITY COULD STILL CONTINUE THROUGH THE NIGHT AS
THE STALLED BOUNDARY REMAINS IN PLACE OVER CENTRAL KY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 309 PM EDT SUN JUL 12 2015

NOW THAT WE HAVE HAD A FEW HOURS OF PARTLY CLOUDY SKIES ACROSS THE
AREA TO HEAT THE SURFACE AND DESTABILIZE THE ATMOSPHERE AGAIN...
ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE MOVING ACROSS
EASTERN KENTUCKY THIS AFTERNOON AND EVENING. THESE SHOWERS AND
STORMS SHOULD BEGIN TO DISSIPATE A BIT AND BECOME LESS NUMEROUS
ONCE THE SUN GOES DOWN AND WE LOSE HEATING.

THE LARGE SCALE WEATHER PATTERN ACROSS THE CONUS CURRENTLY
FEATURES A NEARLY STATIONARY FRONTAL BOUNDARY THAT STRETCHES FROM
NORTH DAKOTA THROUGH IOWA AND ILLINOIS...ENDING IN AN AREA OF LOW
PRESSURE THAT IS CURRENTLY PARKED OVER CENTRAL INDIANA. ANOTHER
FRONT THEN EXTENDS FROM THE CENTRAL INDIANA LOW...ACROSS CENTRAL
KENTUCKY AND INTO EASTERN TENNESSEE AND CENTRAL GEORGIA. THIS
BOUNDARY...ALONG WITH AREAS OF LOW PRESSURE ALOFT THAT WILL BE
MOVING ALONG IT...WILL BE THE TRIGGER FOR SHOWER AND STORM
ACTIVITY LATER TONIGHT AND AGAIN MONDAY AND MONDAY NIGHT. A LARGE
RIDGE OF HIGH PRESSURE IS CURRENTLY PARKED OVER THE CENTRAL GULF
OF MEXICO. SOUTHWESTERLY FLOW COMING OFF THE WESTERN EDGE OF THIS
RIDGE WILL CONTINUE TO CARRY WARM...MOIST...AND INCREASINGLY
UNSTABLE AIR INTO THE TENNESSEE AND OHIO VALLEY REGIONS THE NEXT
COUPLE OF DAYS. THE CURRENT MODELS ARE NOT IN THE BEST OF
AGREEMENT WITH RESPECT TO TIMING OF SHOWER AND STORM ACTIVITY
ACROSS THE AREA...SO A BLEND OF THE SHORT TERM DATA WAS USED TO
CREATE THE FORECAST.

BASED ON THE SUMMER TIME PATTERN WE ARE CURRENTLY IN...IT IS
LIKELY THAT A SERIES OF THUNDERSTORM CLUSTERS WILL FORM INITIALLY
OVER THE NORTHERN PLAINS TONIGHT...AND EVENTUALLY MAKE THEIR WAY
ACROSS CENTRAL AND EASTERN KENTUCKY LATE TONIGHT AND THROUGHOUT
THE DAY ON MONDAY. ANOTHER ROUND OF SHOWERS AND STORMS WILL ALSO
LIKELY AFFECT THE AREA MONDAY NIGHT. THE LATEST MODEL DATA IS
SUGGESTING A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE
OHIO AND TENNESSEE VALLEY REGIONS OVER THE NEXT 48 HOURS. SHOULD
THE AMOUNT OF ENERGY AND INSTABILITY CURRENTLY IN THE MODEL
SOUNDINGS BE REALIZED ON MONDAY...WE COULD SEE A SIGNIFICANT SEVERE
WEATHER EVENT ACROSS EASTERN KENTUCKY. THE STORM PREDICTION CENTER
DOES HAVE EASTERN KENTUCKY UNDER AN ENHANCED RISK FOR SEVERE
WEATHER MONDAY AFTERNOON AND EVENING. THE MODEL DATA AT THIS
TIME...HOWEVER...IS SHOWING SUCH EXTREME VALUES OF INSTABILITY AND
LIFT...THAT IS HIGHLY UNLIKELY SUCH NUMBERS WILL ACTUALLY OCCUR.
DUE TO THIS UNCERTAINTY...WE WILL APPROACH THIS SITUATION WITH
CAUTION UNTIL MORE MODEL DATA COMES IN OVERNIGHT AND WE ARE ABLE
TO GAIN A BETTER HANDLE ON HOW THE SITUATION WILL EVOLVE.

BASED ON CURRENT THINKING...WIDESPREAD SHOWERS AND STORMS ARE
EXPECTED TOMORROW...PARTICULARLY DURING THE AFTERNOON AND EVENING
HOURS...AND AGAIN MONDAY NIGHT. SOME STORMS WILL LIKELY BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND
LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING.

TEMPERATURES THROUGH TOMORROW NIGHT LOOK ONCE AGAIN LIKE THEY WILL
EXHIBIT ABOVE NORMAL VALUES. HIGHS ON MONDAY ARE EXPECTED TO TOP
OUT IN THE MID TO UPPER 80S ACROSS THE AREA...WHILE LOW TEMPERATURES
TONIGHT AND TOMORROW WILL LIKELY ONLY FALL TO AROUND 70.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 500 PM EDT SUN JUL 12 2015

A MID/UPPER LEVEL WAVE AND AN ASSOCIATED SURFACE SYSTEM WILL MOVE
THROUGH LATE TUESDAY INTO TUESDAY NIGHT...WITH ITS CENTER PASSING
JUST TO OUR NE. A WARM AND HUMID SURFACE AIR MASS WILL STILL BE
IN PLACE OVER THE JKL FORECAST AREA AS IT PASSES. THE RESULTING
FORECAST SOUNDINGS SHOW VERY UNSTABLE CONDITIONS DEVELOPING ON
TUESDAY...WITH DRY MID/UPPER LEVELS AND A MODEST AMOUNT OF SHEAR.
THE COMBINATION SUPPORTS ANOTHER RISK OF SEVERE WEATHER...WITH
WINDS BEING A PRIMARY THREAT. HOWEVER...A VERY FAT CAPE PROFILE IN
THE TEMPERATURE ZONE FOR HAIL GROWTH WILL SUPPORT STRONG UPDRAFTS
CAPABLE OF GROWING LARGE HAIL AS WELL. HIGH FREEZING LEVELS WILL
NECESSITATE VERY LARGE HAIL DEVELOPING ALOFT IN ORDER TO HAVE A
THREAT OF LARGE HAIL MAKING IT TO THE GROUND. TIMING/PLACEMENT OF
ACTIVITY AT THIS LONGER RANGE REMAIN A QUESTION.

CONVECTION COULD LINGER INTO WEDNESDAY...BUT IT SHOULD BE ON THE
DECLINE AS THE SYSTEM PULLS OUT TO THE EAST AND SLIGHTLY DRIER AIR
TRIES TO WORK ITS WAY IN AND A SHORTWAVE RIDGE MOVES IN ALOFT.
THIS IS EXPECTED TO PROVIDE DRY WEATHER FROM WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

WARM AIR ADVECTION AND A RETURN OF A MORE MOIST LOW LEVEL AIR MASS
COULD RESULT IN SOME THUNDERSTORMS FROM FRIDAY ON. HOWEVER... A
LARGE STRONG UPPER LEVEL RIDGE WILL BE CENTERED OVER THE SOUTH
CENTRAL CONUS WITH ITS INFLUENCE EXTENDING TO OUR LOCAL AREA. FLOW
ALOFT WILL BE WEAK AND THIS WOULD TEND TO LIMIT CONVECTION
ORGANIZATION AND THE POP...AND VALUES OF ONLY 20-30 PERCENT WERE
USED FOR FRIDAY THROUGH SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 810 PM EDT SUN JUL 12 2015

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS
EASTERN AND CENTRAL KY THIS EVENING. AS SUCH...LEFT IN MENTION OF
VCTS THROUGH THE FIRST HALF OF THE NIGHT...WITH VIS AND CIGS
POSSIBLY BEING AFFECTED IF A STORM MOVES OVER A SPECIFIC TAF SITE.
BOTH THE GFS AND NAM MODELS ARE POINTING AT LINGERING MOISTURE
OVERNIGHT LEADING TO SOME FOG DEVELOPMENT AND LOW CIGS. SOME IFR
CONDITIONS CANNOT BE RULED OUT...BUT EXPECT CONDITIONS TO
ULTIMATELY VARY THROUGHOUT THE NIGHT. TRIED TO FORECAST TOWARDS
WORST CONDITIONS. BY TOMORROW...A FRONTAL BOUNDARY WILL FINALLY
PUSH THROUGH EASTERN KY...AND BRING AN ENHANCED THREAT OF SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. JUST KEPT VCSH
THOUGH THE FIRST PART OF THE DAY...SINCE EXACT LOCATION AND TIMING
OF THESE STORMS IS STILL SOMEWHAT UNCERTAIN. HOWEVER...BY MID
AFTERNOON...EXPECT STORMS TO BECOME MORE WIDESPREAD IN NATURE AND
HIGHER IN INTENSITY. TRIED TO TREND THE FORECAST TOWARDS THIS BY
INCLUDING PREVAILING TSRA AND DROPPING VIS DOWN TO MVFR.
HOWEVER...AS IS USUALLY THE CASE...EXPECT VIS AND CIGS TO BOTH BE
VARIABLE THROUGHOUT THE DAY AS THESE STORMS
DEVELOP...STRENGTHEN...WEAKEN...AND MOVE ACROSS AND AWAY FROM TAF
STIES. STILL LOOKING AT HIGH/DAMAGING WINDS...TORRENTIAL
RAINFALL...AND LARGE HAIL AS THE PRIMARY THREATS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...AR
LONG TERM...HAL
AVIATION...JMW
Hazardous weather outlook, Jul 12, 10:35 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT SUN JUL 12 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1035 PM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW STORMS MAY
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH
WEDNESDAY...AND AGAIN FRIDAY THROUGH SATURDAY. STRONG TO SEVERE
STORMS WILL BE POSSIBLE MONDAY AFTERNOON...MONDAY NIGHT...AND
THROUGH THE DAY TUESDAY. DAMAGING WIND GUSTS...LARGE HAIL...AND
FLASH FLOODING ARE THE PRIMARY THREATS. SEE THE SPECIAL WEATHER
STATEMENT FOR ADDITIONAL INFORMATION REGARDING THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY.

AR/JMW

In the hours before

Special weather statement, Jul 12, 7:01 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT SUN JUL 12 2015

KYZ051-052-060-106-122345-
BATH-MENIFEE-ROWAN-MORGAN-
701 PM EDT SUN JUL 12 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...

AT 700 PM EDT...A STRONG THUNDERSTORM WAS OVER YOUNG SPRINGS...OR 7
MILES NORTH OF FRENCHBURG...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...MARSHALL...WELLINGTON...SALT LICK...DAN...ZAG...
PEASTICKS...TABOR...BIG WOODS...KELLACEY...ROTHWELL...MOORE'S
FERRY...COGSWELL...DENNISTON...YALE...ZILPO...DEHART...BANGOR...KOREA
AND SUDITH.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
122 AND 131.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3794 8330 3784 8367 3817 8375 3817 8355
TIME...MOT...LOC 2300Z 340DEG 15KT 3807 8363

JMW
Special weather statement, Jul 12, 10:21 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EDT SUN JUL 12 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1021 PM EDT SUN JUL 12 2015

...MULTIPLE ROUNDS OF SEVERE WEATHER POSSIBLE THROUGH TUESDAY...

CONDITIONS WILL REMAIN UNSETTLED INTO THE UPCOMING WEEK...AS
MULTIPLE WEATHER DISTURBANCES PASS THROUGH THE OHIO VALLEY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
KENTUCKY INTO THIS EVENING. A FEW OF THE STORMS COULD APPROACH
SEVERE LIMITS...WITH DAMAGING WINDS THE MAIN THREAT. A MORE
ORGANIZED THREAT OF SEVERE WEATHER IS EXPECTED FROM MONDAY THROUGH
TUESDAY...INCLUDING DAMAGING WIND GUSTS...LARGE HAIL...FLASH
FLOODING...AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE
WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS.

GEOGERIAN/JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:26 AM EDTAreal Flood AdvisoryJKLJohnson2 hr
Jul 13, 1:05 AM EDTAreal Flood AdvisoryJKLMartin, Pike115 min
Jul 13, 1:43 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 2:26 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 3:11 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more48 hr
Jul 13, 2:09 PM EDTSevere Thunderstorm WarningJKLFleming36 min
Jul 13, 2:23 PM EDTSpecial Weather StatementJKLMagoffin37 min
Jul 13, 2:26 PM EDTSpecial Weather StatementJKLJohnson, Morgan49 min
Jul 13, 2:34 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan41 min
Jul 13, 2:39 PM EDTFlash Flood WarningJKLBath, Fleming4 hr
Jul 13, 2:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan30 min
Jul 13, 3:15 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 5 more30 min
Jul 13, 3:17 PM EDTAreal Flood AdvisoryJKLFleming, Rowan118 min
Jul 13, 3:28 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Powell, Wolfe47 min
Jul 13, 3:34 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Powell, Rowan116 min
Jul 13, 3:39 PM EDTFlash Flood WarningJKLFleming, Rowan3 hr
Jul 13, 3:42 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 6 more33 min
Jul 13, 3:51 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan3 hr
Jul 13, 4:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Floyd, Jackson, Knott, Lee and 5 more29 min
Jul 13, 4:06 PM EDTFlash Flood Warning EmergencyJKLJohnson, Magoffin, Morgan5 hr
Jul 13, 4:15 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike60 min
Jul 13, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Estill, Jackson, Lee, Magoffin and 5 more3 hr
Jul 13, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 5 more36 min
Jul 13, 4:29 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Johnson, Knott and 8 more3 hr
Jul 13, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle38 min
Jul 13, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Knott, Knox, Laurel and 4 more3 hr
Jul 13, 4:55 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Floyd, Harlan, Jackson, Knott and 6 more65 min
Jul 13, 5:12 PM EDTSevere Thunderstorm WarningJKLPike18 min
Jul 13, 5:17 PM EDTSpecial Weather StatementJKLPike13 min
Jul 13, 5:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Letcher, Perry3 hr
Jul 13, 5:50 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski25 min
Jul 13, 6:11 PM EDTAreal Flood WarningJKLElliott, Floyd, Johnson, Knott, Magoffin, Martin and 1 more9 hr
Jul 13, 6:38 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley2 hr
Jul 13, 6:42 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Jul 13, 6:46 PM EDTAreal Flood AdvisoryJKLBath, Fleming119 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.